A 71-year-old female was diagnosed with localized renal cell carcinoma in July 2008 with subsequent metastasis in 2012 to the right adrenal gland, lungs, and brain. Due to disease progression, she was started on pazopanib 800 mg daily in October 2012. In November 2016, the patient developed an ill-defined, red, 10 × 15 cm indurated plaque on the left lateral upper thigh with a discrete 3 cm firm tender tumor without ulceration. An incisional biopsy was performed and showed panniculitis with features resembling sclerosing lipogranuloma. Alternative causes including rheumatologic disease and trauma were ruled out. We report the first case of pazopanib-induced panniculitis. Key clinical and histopathological features include tender subcutaneous nodules, exclusion of other causes, and fatty microcysts within a densely sclerotic background on pathology. As targeted therapies are becoming increasingly common in the field of oncology, prompt identification and reporting of adverse reactions is critical for proper management.
- Business of Medicine
- Doctor’s Voice